| Model Number |
G21393 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/31/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Additional information: i used the device as usual though the operating room was dark. for all complaints, ask: 1.What is the reorder number of the wire guide used with this device? - visiglide¿ 0.025inch angle/ olympus 2.If not with the device in question, how was the procedure finished? - another device was used instead.For complaints occurring during use (once in contact with endoscope) also ask: 3.Had a sphincterotomy been performed prior to this occurrence? - no 4.What is the endoscope manufacturer and model number that was used? - jf-260v/ olympus 5.Please describe the location in the body where the stent was to be placed.- in the common bile duct.6.Was resistance encountered when advancing the wire guide through the obstructed area? - no 7.Was resistance encountered when advancing the introduction system in place? - n/a 8.Was resistance encountered when advancing the stent through the obstructed area? - n/a 9.After placement, was stent position verified? if yes, please describe how.- n/a 10.Please estimate amount of time the stent was in place prior to this occurrence.- n/a 11.Did any section of the device detach inside the endoscope or patient? - no lab evaluation: 1 x zebd-7-4 of lot # c1478455 was returned to cirl for evaluation.During the lab evaluation a kink was found at the second and fifth port holes on the tapered end.Wire guide stopped at second port hole kink on tapered end.Straightener returned on stent in correct orientation.Wire guide passed over the stent.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the kink occurred while being straightened while being loaded onto wire guide.0.025 wire guide possibly contributed to this complaint, 0.035 wire guide recommended as per label.A precaution included in instructions for use, ifu0045-6 states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the device of lot # c1478455 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1478455; upon review of complaints this failure mode has not occurred previously with this lot # c1478455.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.According to the instructions for use, ifu0045-6, the user is advised of the following: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent".Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This file is being reported under the fda mdr malfunction precedence "stent kinked/ bent" the physician attempted to advance the stent over olympus's wire guide (visiglide 0.025 inch angle) with a straightener though, the wire guide could not transit through the stent due to a kink/kinks in the stent.Therefore, another device was used instead.(the operating room was dark, but the procedure was conducted as usual.) there have been no adverse effect to the patient reported.